Topamax-ringing ears

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SadSickTired
Regular Member


Date Joined May 2009
Total Posts : 99
   Posted 4/3/2010 4:18 AM (GMT -6)   
I have been on Topamax for about 10 weeks now and have gone up from 25 mgs to 150mg per day.  At 100 mgs I started to get (in addition to the "usual suspects" of side effects) a slight ringing in my ears.  Last week when I added another 50 mg dose midday I got a more prominent ringing for a couple of days.  Then my ears started to "pop" when I swallowed like when you fly on an airplane and the ringing kind of changed to a loud swooshing.  So I feel like its getting better.  I know that Topamax is a medication that can cause tinnitus (ringing of the ears or other noises like popping and swooshing).  But my question is has anyone else experienced this and if so- does it go away and how long does it take?  I won't mind putting up with it if there is an end in sight, but if not then I will probably wait another couple of weeks, if it doesn't go away by my next visit to the doc (I go to see my pain mgt doc once a month for fibromyalgia-sorry I forgot to tell ya- I am a froum crasher! smilewinkgrin ) anyway I will ask my doctor for a referral to an ENT just to make sure that there is no damage.  If this is just an inconvenience I will easily put up with it because it is minor compared to the benefits of the pain relief that the Topamax gives me from the Fibro pain.  Any and all opinions will be greatly appreciated!
Thanks!
   Trish
 
Dx'd with Fibromyalgia, High Blood Pressure, TMJ & Migraines
Atenelol (50 mgs/day)  Vicodin (1000mg as needed).  Oh and a LOVELY retainer for the TMJ! 
 


kpirwin
New Member


Date Joined Nov 2010
Total Posts : 3
   Posted 11/30/2010 4:50 PM (GMT -6)   
I experience ringing in my ears when taking Topamax. I used to take 150 mg of Topamax and I believe the ringing stopped; I am trying to remember. I stopped taking such a high dose, and then went back to 100 mg, and the ringing is back. But I believe the ringing did not remain at the high dose.

caligirl2001
Regular Member


Date Joined Jan 2010
Total Posts : 197
   Posted 12/13/2010 3:47 AM (GMT -6)   
I only have occasional ringing, not constant, so I don't know if it is caused by the topamax or not. I'm at 125mg.
Fibromyalgia, High BP, Migraines, anxiety, Non Celiac Gluten Intolerant
Current medications: Topamax, Maxalt, Lotrel, Wellbutrin

fashoom
New Member


Date Joined Dec 2010
Total Posts : 9
   Posted 12/14/2010 4:46 PM (GMT -6)   
I had it really bad in one ear for about 3 days and then it stopped.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 21, 2014 11:00 AM (GMT -6)
There are a total of 2,223,115 posts in 247,376 threads.
View Active Threads


Who's Online
This forum has 156573 registered members. Please welcome our newest member, jokap.
360 Guest(s), 18 Registered Member(s) are currently online.  Details
pictureofhealth, PeterDisAbelard., pb4, cranberry 22, toomuchpoopin, Daisy's Mom, Scaredy Cat, Ljm2014, Sunflower54, lesweet1971, UCHater, Lynnster, gumby44, CAGU, Poppie, SoulNHealing, Mister Mike, Lymebabe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer